Hail, Campbell
- When
- June 21, 6:10 PM MST
- Where
- Campbell County, 3 mi E of Spotted Horse
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.700, -105.767
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 21, 2:04 PM MST, 4 hours 6 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 304 PM MDT SAT JUN 21 2003 MAIN CONCERN FOR NEXT COUPLE OF DAYS WILL BE SEVERE WX RISK AS SERIES OF SHRTWVS AND SURF BOUNDARY LINGER ACROSS THE AREA. UPPER LEVEL LOW OVER SOUTHERN AB WILL CONTINUE TO SPIN SHRTWV ENERGY ACROSS THE NORTHERN ROCKIES AND NORTHERN PLAINS. RIGHT NOW...STRONG TO SEVERE STORMS DEVELOPING ALONG THE SLOW MOVING FRONTAL BOUNDARY ACROSS NORTHEAST WY AND NORTHWEST SD. LARGE HAIL IS THE MAIN THREAT...BUT BRIEF TORNADO TOUCHDOWNS AND FUNNEL CLOUDS HAVE BEEN REPORTED NEAR GCC WITH A STRONG SUPERCELL RIDING THE BOUNDARY. STORMS ARE EXPECTED TO CONTINUE TO DEVELOP NEAR AND ALONG THE FRONTAL BOUNDARY AS IT MOVES SLOWLY EAST LATE THIS AFT AND EVE. OTHER STORMS WILL ALSO MOVE INTO THE AREA WITH ANOTHER SHRTWV MOVING ACROSS SOUTHEASTERN WY. FOR TOMORROW...BOUNDARY WILL STALL ACROSS THE DAKOTAS AND IS EXPECTED TO RETROGRADE WESTWARD A BIT DURING THE DAY AND BE THE FOCUS FOR MORE POTENTIALLY STRONG TO SEVERE THUNDERSTORMS DURING THE AFT AND EVE. AREA FOR SEVERE WX POTENTIAL SHOULD BE FROM THE BLACK HILLS AND EASTWARD. UPPER LOW MOVES WELL NORTH OF REGION MONDAY...BUT ANOTHER UPPER LEVEL SYSTEM MOVES INTO THE GREAT BASIN AREA AND CONTINUES TO BRING WEAK DISTURBANCES ACROSS THE NORTHERN HIGH PLAINS. AS SYSTEM MOVES CLOSER BY MIDWEEK...TEMPS WILL COOL TO BELOW NORMAL LEVELS TUE AND WED. NOT BITING COMPLETELY ON VERY COOL GFS...BUT HAVE CONTINUED TO TREND TEMPS DOWN A BIT. THE LATTER PART OF NEXT WEEK LOOKS DRY AND PROGRESSIVELY WARMER AS WEAK RIDGING BUILDS INTO THE AREA. .UNR...NONE. ST
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-221230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 659 AM MDT SAT JUN 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. SOME STRONGER STORMS MAY BECOME ORGANIZED AND PRODUCE SEVERE WEATHER. THE PRIMARY THREAT WILL BE HAIL LARGER THAN 3/4 INCH DIAMETER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH THURSDAY AS A SERIES OF DISTURBANCES MOVES ACROSS THE NORTHERN PLAINS. THERE IS A SLIGHT CHANCE FOR SEVERE STORMS SATURDAY AS A COLD FRONT WILL BE MOVING THROUGH NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 99
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
414 PM MDT SAT JUN 21 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM 9 SW GLAD VLY SD 1.25 INCH HAIL
06/21/03 ZIEBACH REPORTED BY STORM
SPOTTER.
0400 PM SUNDANCE WY TORNADO
06/21/03 CROOK BRIEF AND WEAK TORNADO
TOUCHDOWN AT MILE
MARKER 185 ON
INTERSTATE 90. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0400 PM 4 SW FAITH SD 1.75 INCH HAIL
06/21/03 MEADE REPORTED BY STORM
SPOTTER.
0408 PM FAITH SD 1.75 INCH HAIL
06/21/03 MEADE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
BunkersSDZ001-002-WYZ054>056-058-220015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 513 PM MDT SAT JUN 21 2003 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR CAMPBELL... CROOK...AND WESTON COUNTIES IN NORTHEASTERN WYOMING...AND FOR HARDING AND PERKINS COUNTIES IN NORTHWESTERN SOUTH DAKOTA. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE REST OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA UNTIL 800 PM MDT. BUNKERS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
524 PM MDT SAT JUN 21 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM FAITH SD 2.5 INCH HAIL
06/21/03 MEADE CONSIDERABLE BROKEN
WINDOWS IN FAITH.
REPORTED BY COOPERATIVE
OBSERVER.
0415 PM 16 W DUPREE SD 1 INCH HAIL
06/21/03 ZIEBACH REPORTED BY PUBLIC.
0447 PM SPEARFISH SD 1 INCH HAIL
06/21/03 LAWRENCE DIME TO QUARTER SIZE
HAIL 1 TO 2 INCHES DEEP
COVERING PARTS OF
INTERSTATE 90 BETWEEN
SUNDANCE AND SPEARFISH.
REPORTED BY STORM
SPOTTER.
0454 PM 4 S BELLE FOURCHE SD .75 INCH HAIL
06/21/03 BUTTE GROUND COMPLETELY
COVERED WITH HAIL.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0500 PM ST ONGE SD 1.5 INCH HAIL
06/21/03 LAWRENCE REPORTED BY COOPERATIVE
OBSERVER.
0500 PM SPEARFISH SD 1 INCH HAIL
06/21/03 LAWRENCE REPORTED BY PUBLIC.
0503 PM ST ONGE SD 1 INCH HAIL
06/21/03 LAWRENCE REPORTED BY STORM
SPOTTER.
BunkersPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
528 PM MDT SAT JUN 21 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 6 NW SUNDANCE WY .75 INCH HAIL
06/21/03 CROOK LOTS OF HAIL ON GROUND.
REPORTED BY COOPERATIVE
OBSERVER.
0428 PM 2 W BEULAH WY .75 INCH HAIL
06/21/03 CROOK LOTS OF HAIL ON GROUND.
REPORTED BY STORM
SPOTTER.
0433 PM 8 W SPEARFISH SD 1.25 INCH HAIL
06/21/03 LAWRENCE REPORTED BY COOPERATIVE
OBSERVER.
BunkersSDZ012-024>030-041-072-074-WYZ057-071-220200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 615 PM MDT SAT JUN 21 2003 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR BUTTE... LAWRENCE...CUSTER...FALL RIVER...AND WESTERN PENNINGTON COUNTIES IN FAR WESTERN SOUTH DAKOTA. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MEADE...EASTERN PENNINGTON...SHANNON...ZIEBACH...HAAKON... JACKSON...BENNETT...MELLETTE...TODD...AND TRIPP COUNTIES UNTIL 800 PM MDT. BUNKERS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
639 PM MDT SAT JUN 21 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 3 SW VALE SD .75 INCH HAIL
06/21/03 BUTTE REPORTED BY PUBLIC.
0530 PM 10 N STURGIS SD .75 INCH HAIL
06/21/03 MEADE REPORTED BY PUBLIC.
0625 PM 7 E FARMINGDALE SD .88 INCH HAIL
06/21/03 PENNINGTON REPORTED BY PUBLIC.
BunkersThe national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365243, 5365331.